Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 274, NWS Jackson, KY

August 21, 2011Knott County, Perry County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 21, 2011, 10:03 PM EDT for Knott County, Perry County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 10:03 PM EDT (02:03 UTC)
Expired
Aug 21, 2011, 10:45 PM EDT
In force
42 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Knott County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 34 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WUUS53 KJKL 220203
SVRJKL
KYC119-193-220245-
/O.NEW.KJKL.SV.W.0274.110822T0203Z-110822T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1003 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1045 PM EDT

* AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROWDY...OR 10 MILES NORTH
  OF HAZARD...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAZARD...HINDMAN...ARY...TALCUM...BULAN...BEARVILLE...FISTY...
  EMMALENA...TINA...RITCHIE...CORDIA...DIABLOCK...CARRIE...ELIC...
  LEBURN...JEFF...VIPER...ANCO...WISCOAL AND SASSAFRAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3712 8317 3736 8333 3742 8320 3741 8317
      3741 8313 3745 8313 3729 8281
TIME...MOT...LOC 0203Z 316DEG 28KT 3738 8319
WIND...HAIL 60MPH <.50IN

$$

ABE
3 follow-up statements
553 
WWUS53 KJKL 220213
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1013 PM EDT SUN AUG 21 2011

KYC119-193-220245-
/O.CON.KJKL.SV.W.0274.000000T0000Z-110822T0245Z/
KNOTT KY-PERRY KY-
1013 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PERRY
AND SOUTHERN KNOTT COUNTIES UNTIL 1045 PM EDT...

AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR FISTY...OR 7 MILES NORTHEAST OF
HAZARD...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  HINDMAN...CORDIA...CARRIE...DIABLOCK...LEBURN...ELIC...JEFF...
  ANCO...VIPER...WISCOAL...BRINKLEY...IVIS...AMBURGEY...SASSAFRAS...
  VICCO...MALLIE...SMITHSBORO...CARR CREEK...LITTCARR AND CODY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS BREATHITT 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 3732 8330 3743 8309 3729 8281 3712 8317
TIME...MOT...LOC 0213Z 321DEG 30KT 3731 8310
WIND...HAIL 60MPH <.50IN

$$

ABE
768 
WWUS53 KJKL 220232
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1032 PM EDT SUN AUG 21 2011

KYC119-193-220245-
/O.CON.KJKL.SV.W.0274.000000T0000Z-110822T0245Z/
KNOTT KY-PERRY KY-
1032 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PERRY AND SOUTH CENTRAL KNOTT COUNTIES UNTIL 1045 PM EDT...

AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR GANDER...OR 9 MILES SOUTH OF 
HINDMAN...MOVING SOUTHEAST AT 35 MPH.

LAT...LON 3718 8321 3733 8290 3729 8281 3712 8317
TIME...MOT...LOC 0232Z 321DEG 30KT 3718 8298
WIND...HAIL 60MPH <.50IN

$$

ABE
533 
WWUS53 KJKL 220243
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1043 PM EDT SUN AUG 21 2011

KYC119-193-220253-
/O.EXP.KJKL.SV.W.0274.000000T0000Z-110822T0245Z/
KNOTT KY-PERRY KY-
1043 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY AND SOUTH
CENTRAL KNOTT COUNTIES WILL EXPIRE AT 1045 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3718 8321 3733 8290 3729 8281 3712 8317
TIME...MOT...LOC 0243Z 321DEG 30KT 3711 8291

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 8:46 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 21, 8:46 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
846 PM EDT SUN AUG 21 2011

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

UPDATED THE ZFP AND GRIDS TO RAISE POPS SLIGHTLY FROM ABOUT MOREHEAD
TO MOUNT VERNON EAST TOWARD PIKE COUNTY OVER THE NEXT COUPLE OF HOURS
AS SHRA AND SOME ISOLATED EMBEDDED THUNDER HAS DRIFTED INTO THE AREA
FROM THE NORTHWEST AND SHOULD SURVIVE TO SOME DEGREE FOR A COUPLE
MORE HOURS...MAINLY AS SHRA. SOME ADDITIONAL SHRA OVER CENTRAL KY
MAY SURVIVE INTO THE CWA AS WELL...AS A JET STREAK PASSES BY TO THE
SOUTHWEST OF THE REGION OVER THE NEXT COUPLE OF HOURS. OTHERWISE...THE
RATHER ILL DEFINED COLD FRONT LIES FROM ABOUT KPIT INTO THE BLUEGRASS
REGION AND THEN FURTHER SOUTHWEST INTO SOUTHWESTERN KY AND
NORTHWESTERN TN.

THIS COLD FRONT IS EXPECTED TO MOVE EAST AND ACROSS THE REGION OVERNIGHT...
AND SHOULD CROSS INTO VA DURING THE NEXT 6 TO 8 HRS. ADVECTION OF
DRIER AIR INTO THE REGION WILL BE SOMEWHAT SLOW. THE LOW LEVEL FLOW
IS EXPECTED TO BECOME MORE NORTHERLY RATHER QUICKLY BEHIND THE
FRONT...SO WITH A NON IDEAL UPSLOPE WIND DIRECTION...SHRA SHOULD END
AROUND OR SHORTLY AFTER 6Z. MODELS DO PROJECT SOME MOISTURE LATER TONIGHT
BELOW 850 MB...WITH THE 18Z CONFINING THIS CLOSER TO THE SFC
INDICATIVE OF PERHAPS SOME DENSE FOG AND THE 18Z WRF PROJECTING A
MOIST LAYER NEAR 850 POSSIBLY INDICATIVE OF SOME STRATOCU LATE ALONG
WITH HIGHER RH NEAR THE SFC...INDICATING THE POTENTIAL FOR FOG.
CONTINUED TO INCLUDE THE POTENTIAL FOR PATCHY DENSE FOG AND LOW
CLOUDS IN THE GRIDS DURING THE 6Z TO 14Z PERIOD. HIGH PRESSURE SHOULD
BUILD INTO THE REGION AND BRING MAINLY JUST SOME FAIR WX CU AND USHER
IN A DRIER AIRMASS AT THE SFC AND ALOFT.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH TUESDAY/

17Z SFC ANALYSIS SHOWS THE COLD FRONT ORIGINALLY EXPECTED TO BE
WORKING ITS WAY THRU THE CWA THIS AFTERNOON STILL HUNG UP NORTH OF
THE OH RIVER. ALOFT...AN AMPLIFIED UPPER LEVEL TROF OVER ERN CANADA
DIGGING SOUTH INTO THE GREAT LAKES AND OH VALLEY CONTINUES TO MIGRATE
SLOWLY TOWARDS THE EAST WHILE UPPER LEVEL RIDGING COUPLED WITH SFC
HIGH PRESSURE EXPANDS OVER THE WRN CONUS. A SERIES OF DISTURBANCES
ROUNDING THE BASE OF THE TROF ARE INTERACTING WITH THE FRONT TO OUR
NORTH...SPARKING SCATTERED TSTORMS OVER SRN/CENTRAL OH. AMPLE
INSTABILITY HAS REDEVELOPED OVER OUR AREA THIS AFTERNOON BUT THE LACK
OF SIGNIFICANT TRIGGER...COUPLED WITH A WEAK LOW LEVEL CAP EVIDENT IN
THE SHORT RANGE MODEL FCST SOUNDINGS HAS LIMITED ANY DEVELOPMENT THIS
AFTERNOON TO JUST A BROKEN LAYER OF STRATOCU OVER ERN KY.

THE FCST THRU TONIGHT REMAINS A CHALLENGE WITH THE COLD FRONT NOW
EXPECTED TO MOVE THRU THE CWA DURING THE LATE EVENING AND OVERNIGHT
HOURS WHEN INSTABILITY WILL BE LIMITED. IN ADDITION...THE ONLY
AVAILABLE MOISTURE TO WORK WITH LOOKS TO BE CONFINED TO THE LOWEST
LEVELS WHILE THE GUIDANCE INDICATES HEIGHTS RISING...RESULTING IN A
STRONGER CAP DEVELOPING THRU THE LOWER/MID LEVELS OVERNIGHT. WITH
THAT...THE BEST CHANCES FOR ANY TSTORMS LOOKS TO BE LATE THIS
AFTERNOON/EARLY EVENING OVER OUR NRN COUNTIES ALONG AND NORTH OF THE
MT PARKWAY...CLOSER TO WHERE THE BETTER FORCING AND UPPER LEVEL
SUPPORT CURRENTLY RESIDES. AS THE UPPER TROF CONTINUES TO PUSH OFF TO
THE EAST...THE FROPA OVERNIGHT WILL PROBABLY RESULT IN LITTLE MORE
THAN A WIND SHIFT COUPLED WITH DRIER AIR BEGINNING TO MOVE INTO THE
AREA. NONETHELESS...HAVE CONTINUE TO CARRY A CHANCE OF SHOWERS
OVERNIGHT TO GO WITH THE OBLIGATORY PATCHY DENSE RIVER VALLEY FOG
HOWEVER...THIS MAY BE CURTAILED SOMEWHAT BY LINGERING LOW CLOUDS IN
LIEU OF RAIN.

TRANSITORY SFC HIGH PRESSURE LOOKS TO MIGRATE THRU THE OHIO VALLEY IN
THE WAKE OF THE DEPARTING COLD FRONT ON MONDAY IN CONJUNCTION WITH
PSEUDO RIDGING OVERHEAD IN RESPONSE TO THE UPPER LEVEL TROF LIFTING
TOWARDS THE NERN CONUS. DRIER AIR WILL SET THE STAGE FOR CLEAR SKIES
AND COOLER TEMPS ON MONDAY NIGHT RESULTING IN AT LEAST PATCHY FOG
DEVELOPING AROUND THE VALLEYS. HIGH PRESSURE WILL BEGIN TO EASE OFF
TO THE EAST ON TUESDAY...SETTING UP A LIMITED RETURN FLOW OF LOW
LEVEL GOMEX MOISTURE ALONG WITH WARMING TEMPS TO ROUND OUT THE
PERIOD.

.LONG TERM.../TUESDAY NIGHT THROUGH SUNDAY/

ASIDE FROM MINOR TIMING AND STRENGTH DETAILS OF THE WAVES PASSING
BETWEEN THE SEMI-PERSISTENT RIDGING OVER THE FOUR CORNERS REGION AND
TROUGHING THROUGH THE NORTHEAST...THE MODELS ARE IN GOOD AGREEMENT
ALOFT THROUGH THE EXTENDED PORTION OF THE FORECAST. OVER THE PAST
SEVERAL RUNS THE MAIN WAVE DROPPING SOUTHEAST THROUGH THE OHIO
VALLEY IN THE FAST FLOW...ON WEDNESDAY...HAS BEEN LOOKING
INCREASINGLY WEAK. IT APPEARS THAT THE LARGER LOW TRACKING THROUGH
THE GREAT LAKES ON THURSDAY WILL BE SAPPING ITS STRENGTH.
NEVERTHELESS...THE GFS AND ECMWF ARE SIMILAR WITH THE GREAT LAKES
TROUGH WHILE THE GEM IS LAGGING BY ABOUT 6 HOURS. THIS APPEARS TO
ALSO BE AFFECTING ITS SOLUTION FOR IRENE...PULLING HER EAST AND
NORTH QUICKER THAN THE OTHER MODELS. ACCORDINGLY...HAVE THROWN OUT
THE GEM FOR THIS PACKAGE. THE LATTER PART OF THE FORECAST...ONCE THE
GREAT LAKES TROUGH SLIPS EAST INTO THE CANADIAN MARITIMES...WILL
FOCUS ON THE MOVEMENT OF IRENE AND HER INTERACTION WITH THE
WESTERLIES OVER THE WEEKEND. ALTHOUGH THE ECMWF AND GFS ARE QUITE
SIMILAR WITH THEIR UPPER PATTERNS FOR THIS TROPICAL SYSTEM...WILL
YIELD TO THE EXPERTISE OUT OF THE NHC AND HPC FOR SPECIFIC WEATHER
DETAILS. FOR THE FIRST PART OF THE FORECAST A GENERAL BLEND OF THE
NAM12...GFS AND ECMWF DETAILS WERE FOLLOWED.

SENSIBLE WEATHER WILL FEATURE HIGH PRESSURE HOLDING ON OVER EAST
KENTUCKY FOR ANOTHER PERIOD OR SO AS THE WINNOWING COLD FRONT SLOWLY
SETTLES INTO THE OHIO VALLEY ON WEDNESDAY. THIS FRONT WILL NOT CLEAR
THE AREA AND MAY PROVIDE A...DIURNALLY ENHANCED...THREAT FOR
CONVECTION THROUGH THE LATTER PART OF THE WORK WEEK...BUT FOR THE
MOST PART DRY WEATHER CAN BE ANTICIPATED. THE FORECAST BECOMES MORE
COMPLICATED FOR THE WEEKEND AS THE REMNANTS OF IRENE MAY BRUSH INTO
OUR EASTERN COUNTIES OR MORE LIKELY ACT TO SUPPRESS CONVECTION ON
THE WESTERN SLOPE OF THE APPALACHIANS. FOR NOW...HAVE TAKEN THE PATH
OF LEAST REGRETS AND LEFT IN LOW TO MID RANGE CHANCE POPS FROM WEST
TO EAST THROUGH THE CWA WITH SOME MINOR DIURNAL ENHANCEMENTS.

HAVE FOLLOWED THE HPC GUIDANCE FOR TEMPERATURES...FOR THE MOST
PART...WITH SOME ADJUSTMENTS EARLY IN THE FORECAST TO ACCOUNT FOR
TERRAIN DRAINAGE AT NIGHT. AS FOR POPS...HAVE ENDED UP ON THE LOW
SIDE OF MEX GUIDANCE AGAIN...BUT FAIRLY CLOSE TO WHAT HPC PUT OUT
THERE...PARTICULARLY OVER THE WEEKEND.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

ISOLATED TO SCATTERED CONVECTION HAS DRIFTED SOUTHEAST INTO THE AREA
IN ADVANCE OF A COLD FRONT AND A PASSING UPPER LEVEL DISTURBANCE. THE
COLD FRONT WILL CROSS THE REGION OVER THE NEXT 6 HOURS OR SO...WHILE
THEN DISTURBANCE WILL DEPART FASTER. HOWEVER...SHORT TERM MODELS AND
RADAR TRENDS POINT TO AT LEAST SCATTERED TO NUMEROUS SHOWERS AND SOME
TSRA OVER THE NEXT COUPLE OF HOURS ACROSS THE NORTHERN AND EASTERN
CWA...WITH LOWER CONFIDENCE IN ISOLATED TO SCATTERED SHRA/TSRA IN
THE SOUTHWEST AND SOUTHERN PART OF CWA THROUGH ABOUT 5Z TO 6Z.
HANDLED THIS WITH VCTS AND CB GROUP INITIALLY AND A BRIEF TEMPO GROUP
FOR MVFR IN TSRA ON STATION. BEHIND THE FRONT...TRENDED THE FORECAST
MORE TOWARD FOG AS AT LEAST PARTIAL CLEARING SHOULD OCCUR. HOWEVER...SOME
LOW STRATUS OR STRATOCU ARE ALSO POSSIBLE. BR BETWEEN 6Z AND 14Z MAY
ONLY REDUCE VIS TO MVFR MUCH OF THE TIME BETWEEN 8Z AND 13Z...CARRIED
A TEMPO GROUP OF VIS TO IFR AT ALL THREE SITES. IF STRATUS OR STRATOCU
DOES NOT DEVELOP OR ONE OF THE TERMINALS ARE DIRECTLY IMPACTED BY
SHRA IN THE NEXT FEW HOURS...VIS REDUCTIONS IN BR MAY BE LOWER AS IN
18Z MAV MOS GUIDANCE. AFTER AROUND 13Z...HIGH PRESSURE WILL BRING
CLEARING SKIES AND VFR CONDITIONS THRU THE REMAINDER OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB/JP
LONG TERM....GREIF
AVIATION...JP
Hazardous weather outlook, Aug 21, 4:13 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT SUN AUG 21 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-222315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
413 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...MAINLY
NORTH OF THE MOUNTAIN PARKWAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE...FROM TIME TO TIME...WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB

In the hours before

Special weather statement, Aug 21, 9:26 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
926 PM EDT SUN AUG 21 2011

KYZ109-110-112-113-220200-
KNOTT-MAGOFFIN-BREATHITT-FLOYD-
926 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1000 PM EDT SUNDAY EVENING...

   NORTH CENTRAL KNOTT...
   SOUTHERN MAGOFFIN...
   EAST CENTRAL BREATHITT AND
   CENTRAL FLOYD.

AT 926 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TIPTOP...OR 9
MILES SOUTH OF SALYERSVILLE...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EVANSTON AROUND
935 PM EDT...GALDIA AROUND 940 PM EDT...ORDWAY AROUND 945 PM EDT...
ORCHARD AROUND 950 PM EDT...GUNLOCK AROUND 955 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Local storm report, Aug 21, 9:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
940 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             1 NNW PEBWORTH          37.52N 83.74W
08/21/2011  E0.75 INCH       OWSLEY             KY   FIRE DEPT/RESCUE

            OBSERVED ON HWY 11 AT THE LEE/OWSLEY COUNTY LINE.

&&

ABE
Special weather statement, Aug 21, 9:46 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
946 PM EDT SUN AUG 21 2011

KYZ112-113-115-117-220230-
KNOTT-LESLIE-PERRY-BREATHITT-
946 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1030 PM EDT SUNDAY EVENING...

   WESTERN KNOTT...
   NORTHERN LESLIE...
   PERRY AND
   SOUTHEASTERN BREATHITT.

AT 946 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WATTS...OR 7
MILES SOUTH OF JACKSON...MOVING SOUTHEAST AT 30 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES
OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND
FREQUENT CLOUD TO GROUND LIGHTNING IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Aug 21, 9:56 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
956 PM EDT SUN AUG 21 2011

KYZ109-110-113-118-120-220230-
KNOTT-LETCHER-MAGOFFIN-PIKE-FLOYD-
956 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1030 PM EDT SUNDAY EVENING...

   EASTERN KNOTT...
   NORTH CENTRAL LETCHER...
   SOUTHEASTERN MAGOFFIN...
   SOUTHWESTERN PIKE AND
   SOUTHERN FLOYD.

AT 956 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MID...OR 12
MILES NORTH OF HINDMAN...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MOUSIE AROUND
1005 PM EDT...BETTY AROUND 1010 PM EDT...RAVEN AROUND 1015 PM EDT...
DEMO AROUND 1020 PM EDT...HI HAT AROUND 1025 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...ESPECIALLY ON RIDGETOPS...FREQUENT LIGHTNING AND POSSIBLY
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Local storm report, Aug 21, 10:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     JACKSON                 37.56N 83.38W
08/21/2011                   BREATHITT          KY   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE CITY OF JACKSON.

&&

ABE
Special weather statement, Aug 21, 10:00 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT SUN AUG 21 2011

KYZ119-120-220245-
MARTIN-PIKE-
1000 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1045 PM EDT SUNDAY EVENING...

   EASTERN MARTIN AND
   NORTHEASTERN PIKE.

AT 1000 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COALPOINT...
OR 9 MILES SOUTHEAST OF INEZ...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HATFIELD
STATION AROUND 1005 PM EDT...WHITEPOST AROUND 1010 PM EDT...SOUTH
WILLIAMSON AROUND 1020 PM EDT...AFLEX AROUND 1025 PM EDT...HARDY
AROUND 1030 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:15 PM EDTSevere Thunderstorm WarningJKLBreathitt, Wolfe30 min
Aug 21, 10:09 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike36 min
Aug 21, 10:42 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Letcher, Perry33 min
Aug 22, 12:06 AM EDTSevere Thunderstorm WarningJKLBell, Knox39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.